MAUDE Adverse Event Report: ENDOLOGIX AFX2; BIFURCATED STENT GRAFT

ENDOLOGIX AFX2; BIFURCATED STENT GRAFT
Model Number BEA25-100/I20-40
Medical Device Problem Codes Off-Label Use (1494); Material Puncture/Hole (1504); Lack of Effect (4065)
Health Effect - Clinical Code Clinical Endoleak (4843)
Date of Event 04/23/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The devices involved in this event will not be returned for evaluation and remain implanted in the patient.Patient medical records and imaging studies will be requested for further evaluation by a clinical specialist.If additional information pertinent to the incident is obtained, follow-up report will be submitted.
 
Event or Problem Description
The patient was being treated for an endovascular aneurysm repair (evar) on april 23, 2025, with the implant of an afx2 bifurcated stent graft and afx vela suprarenal.An intraoperative angiography confirmed a type 1b endoleak originating from the distal portion of the left leg of the afx2.To address this the physician elected to implant a (non-endologix) gore cuff at the distal left leg of the afx2 bifurcated stent graft in the left common iliac artery (cia).A balloon catheter was introduced, and multiple touch-up dilations were performed sequentially at the proximal end of the afx vela suprarenal.This initial procedure is outside the indications of use (off-label) due to the use of adjunctive devices not compatible with afx system per the ifu.Follow-up angiography revealed a confirmed type 3b endoleak, along with suspected type 3a and persistent type 1b endoleaks.To reinforce the previously implanted graft, an additional afx2 bifurcated stent graft was implanted within the original device.The final angiography showed successful resolution of the type 3b endoleak.The suspected type 3a and type 1b endoleaks from the left leg persisted.It was confirmed that there was no blood flow into the aneurysm sac, and the procedure was concluded.The final patient status remains unknown.The final patient status was not made available to endologix.
 
Additional Manufacturer Narrative
The reported adverse event/incident was investigated in alignment with endologix operating procedures and work instructions.An evaluation of the manufacturing record was completed.A review of the part number/lot number combination needed for device identification shows the device to have been properly manufactured and released in accordance with the device master record.An evaluation of the device could not be completed.The device was not returned to endologix for evaluation because it remains implanted.A clinical evaluation of the adverse event/incident was completed.An examination of medical records and/or medical imaging received by endologix shows that the intraoperative type iiib endoleak (resolved) complaint is unconfirmed.The suspected type iiia and type ib endoleak of the left limb of the main body complaints are unconfirmed.This is not consistent with the reported adverse event/incident.There was concomitant product use of a non endologix gore cuff in the left common iliac artery making this off label.It is unclear if this contributed to the reported events.A 25 mm suprarenal cuff was used in conjunction with a 25 mm main body afx bifurcated stent graft.According to the afx instructions for use (ifu), when selecting a proximal extension, the diameter should be one size larger than the main body to ensure adequate overlap and sealing making this cautionary product use.Device, user, procedure or anatomy relatedness of complaint cannot be determined.Procedure related harms cannot be determined.The final patient status was not reported.No additional investigation of this reported adverse event/incident is planned.However, should additional information relevant to the investigation outcome become available, a follow-up report will be submitted.Endologix will continue to monitor this and similar adverse events/incidents.Corrections: g3: date received by manufacturer has been updated.H6: result code: remove code 3233.H6: conclusion code: remove code 11.H6: medical device problem: remove code 4065.

Brand Name
AFX2
Common Device Name
BIFURCATED STENT GRAFT
Manufacturer (Section D)
ENDOLOGIX
2 musick
irvine CA 92618
Manufacturer (Section G)
ENDOLOGIX
2 musick
irvine CA 92618
Manufacturer Contact
gary kirchgater
2 musick
irvine, CA 92618
MDR Report Key22036183
Report Number3011063223-2025-00065
Device Sequence Number20873092
Product Code MIH
UDI-Device Identifier00818009014672
UDI-Public(01)00818009014672(17)270909(212845895011
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
P040002
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/27/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberBEA25-100/I20-40
Device Lot Number2845895-004
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/27/2025
Supplement Date Received by Manufacturer05/28/2025
Initial Report FDA Received Date05/16/2025
Supplement Report FDA Received Date07/15/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured09/27/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
(NON-ENDOLOGIX) GORE CUFF; AFX VELA SUPRARENAL LOT# 2842882-014; AFX2 BIFURCATED STENT GRAFT LOT# 2846024-003
Outcome Attributed to Adverse Event Other;
Patient SexUnknown